Alert archive / West Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 90, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 10, 2000, 10:42 PM EDT for McDowell County, West Virginia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 10, 2000, 10:42 PM EDT (02:42 UTC)
- Expired
- Jul 10, 2000, 11:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County McDowell County, WV
The radar
The Charleston,WV radar (KRLX), 98 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 2.7 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1943 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 110242
SVRCRW
WVC047-110315-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1042 PM EDT MON JUL 10 2000
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCDOWELL COUNTY IN WEST VIRGINIA...
* UNTIL 1115 PM EDT...
* AT 1031 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 17 MILES NORTHWEST OF IAEGER...OR ABOUT 13 MILES EAST
OF WILLIAMSON...MOVING SOUTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING AREA INCLUDE...DAVY AND BRADSHAW.
<<CALL TO ACTION>>IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE
WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY
RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE
THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOL(L FREE...877-633-6772.
LAT...LON 3730 8174 3741 8165 3749 8161 3748 8173
3753 8191 3749 8195 3744 8193What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 4:31 PM EDT, 6 hours 11 minutes earlier.
Area forecast discussion, Jul 10, 4:31 PM EDT, 6 hours 11 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087- KYZ101>103-105-VAZ003-004-110831- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 431 PM EDT MON JUL 10 2000 WAY BEHIND SCHEDULE FOR THIS PACKAGE DUE TO WEATHER AND COMPUTER PROBLEMS. FLASH FLOOD WATCH EXTENDED FOR NORTHERN AREAS UNTIL MIDNIGHT TONIGHT AND FOR SOUTHERN AREAS UNTIL 4AM TUESDAY. SEVERE THUNDERSTORM WATCH UNTIL 6 PM FOR NORTHERN AREAS TONIGHT AND UNTIL 8 PM FOR SOUTHERN REGION. WILL BE SHORT WITH DISCUSSION. LIKELY/CHANCE POPS TONIGHT WITH SEVERE WEATHER AND THEN DECREASING POPS TUESDAY MORNING FROM NORTHERN AREAS TO SOUTHERN. WILL LINGER POPS IN SOUTH INTO THE DAY ON TUESDAY. HAVE GONE NEAR MOS TEMPS. .RLX... WV...SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT MONDAY FOR ZONES WVZ010>011...WVZ017>020...WVZ028>032...WVZ038>040...WVZ046>047. SEVERE THUNDERSTORM WATCH UNTIL 800 PM EDT MONDAY FOR ZONES WVZ005>008...WVZ013>016...WVZ024>027...WVZ034>037. FLASH FLOOD WATCH UNTIL 1200 AM EDT TUESDAY FOR ZONES WVZ007>011...WVZ014>020...WVZ027>032...WVZ036>040...WVZ046>047. FLASH FLOOD WATCH UNTIL 400 AM EDT TUESDAY FOR ZONES WVZ005>008-013-016-024>027-034>037-110409. VA...NONE. KY...NONE. FLASH FLOOD WATCH UNTIL 400 AM EDT TUESDAY FOR ZONES KYZ101>103-105. OH...NONE. FLASH FLOOD WATCH UNTIL 400 AM EDT TUESDAY FOR ZONES OHZ086-087.
In the hours before
Local storm report, Jul 10, 4:50 PM EDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0450 PM EDT MON JUL 10 2000
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0447 PM ASHFORD WV FUNNEL CLOUD
07/10/00 BOONE EVENT OCCURRED BETWEEN
0432 PM AND 0447 PMSpecial weather statement, Jul 10, 6:25 PM EDT, 4 hours 17 minutes before
WVZ010-011-017>020-028>032-038>040-046-047-102316- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 625 PM EDT MON JUL 10 2000 ...THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR PARTS OF NORTHERN WEST VIRGINIA UNTIL 9 PM THIS EVENING HAS EXPIRED. THIS INCLUDES THE FOLLOWING COUNTIES IN WEST VIRGINIA... BARBOUR BRAXTON CALHOUN DODDRIDGE GILMER HARRISON LEWIS PLEASANTS POCAHONTAS RANDOLPH RITCHIE TAYLOR TYLER UPSHUR WEBSTER WIRT THUNDERSTORM ACTIVITY WILL CONTINUE FOR THIS AREA FOR THE NEXT SEVERAL HOURS...BUT IS EXPECTED TO REM~AIN BELOW SEVERE LIMITS. .END/
Special weather statement, Jul 10, 8:15 PM EDT, 2 hours 27 minutes before
WVZ005>008-013>016-024>027-034>037-110112- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 815 PM EDT MON JUL 10 2000 ...THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR PARTS OF CENTRAL AND SOUTHERN WEST VIRGINIA UNTIL 8 PM THIS EVENING HAS EXPIRED. THIS INCLUDES THE FOLLOWING COUNTIES IN WEST VIRGINIA... BOONE...CABELL...CLAY...FAYETTE...JACKSON...KANAWHA...LINCOLN... LOGAN...MASON...MINGO...NICHOLAS.V..PUTNAM...RALEIGH...ROANE... WAYNE...WYOMING.
Local storm report, Jul 10, 9:26 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
926 PM EDT MON JUL 10 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0205 PM WV WIND DAMAGE
07/10/00 GILMER TREES DOWN ON ALICE ROAD
NEAR UPPER BOYD CREEK -
REPORTED BY 911 CENTER
0235 PM RIPLEY WV WIND DAMAGE
07/10/00 JACKSON TREES AND POWER LINES DOWN
EAST OF CITY - REPORTED BY
911 CENTER
0345 PM WINFIELD WV 52 MPH TSTM GUST
07/10/00 PUTNAM REPORTED BY LOCK MASTER
0400 PM ELEANOR WV WIND DAMAGE
07/10/00 PUTNAM TREES DOWN - REPORTED BY
OFF-DUTY NWS EMPLOYEE
0400 PM WINFIELD WV WIND DAMAGE
07/10/00 PUTNAM POWER LINES DOWN -
REPORTED BY OFF-DUTY NWS
EMPLOYEE
0410 PM HAMDEN OH WIND DAMAGE
07/10/00 VINTON SHERIFF REPORTED SEVERAL
TREES DOWN
0410 PM WELLSTON OH 1 INCH HAIL
07/10/00 JACKSON REPORTED BY PUBLIC
0435 PM WEST HAMLIN WV WIND DAMAGE
07/10/00 LINCOLN TREES AND POWER LINES DOWN
- REPORTED BY SPOTTER
0435 PM BRANCHLAND WV WIND DAMAGE
07/10/00 LINCOLN TREES AND POWER LINES DOWN
- REPORTED BY SPOTTER
0525 PM GALLIPOLIS OH WIND DAMAGE
07/10/00 GALLIA LARGE LIMBS DOWN ALONG
STATE ROUTE 588 OUTSIDE
CITY - REPORTED BY 911
CENTER
0530 PM JACKSON OH FLOODING
07/10/00 JACKSON SOME BASEMENTS FLOODED -
REPORTED BY COUNTY OES
0550 PM GORDON WV WIND DAMAGE
07/10/00 BOONE 3 TREES DOWN - REPORTED BY
911 CENTER
0645 PM LESTER WV WIND DAMAGE
07/10/00 RALEIGH TREES AND POWER LINES DOWN
- REPORTED BY SPOTTER
0900 PM OH FLOODING
07/10/00 JACKSON STATE ROUTE 10 AND COUNTY
ROAD 2 CLOSED FROM HIGH
WATER - REPORTED BY COUNTY
OES
NNNNLocal storm report, Jul 10, 9:43 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
943 PM EDT MON JUL 10 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM GLEN FALLS WV WIND DAMAGE
07/10/00 HARRISON SEVERAL TREES DOWN -
REPORTED BY 911 CENTER
0200 PM PHILLIPI ARPT WV WIND DAMAGE
07/10/00 BARBOUR TREES DOWN ON UNION ROAD -
REPORTED BY 911 CENTER
0200 PM VOLGA WV WIND DAMAGE
07/10/00 BARBOUR TREES DOWN ON VOLGA ROAD -
REPORTED BY 911 CENTER
0410 PM WELLSTON OH .75 INCH HAIL
07/10/00 JACKSON REPORTED BY PUBLIC
NNNNLocal storm report, Jul 10, 10:22 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1022 PM EDT MON JUL 10 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 PM LAVALETTE WV WIND DAMAGE
07/10/00 WAYNE 2 TREES DOWN,
NNNNThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 10:06 PM EDT | Flash Flood Warning | RLX | Cabell | 84 min |
| Jul 10, 10:49 PM EDT | Flash Flood Warning | RLX | Mingo, Wayne | 2 hr |
| Jul 10, 11:06 PM EDT | Flash Flood Warning | RLX | Cabell | 114 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.